Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 12, NWS Missoula, MT

November 13, 2006Granite County, Missoula County, Ravalli County, Montana; Lemhi County, Idaho

NWS Missoula, MT issued this winter storm warning at Nov 13, 2006, 8:18 PM MST for Granite County, Missoula County, Ravalli County, Montana; Lemhi County, Idaho. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2006, 8:18 PM MST (03:18 UTC)
Expired
Nov 14, 2006, 8:00 AM MST
In force
12 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 103 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 8:51 PM MSTSNOW 3.524 N Challis, IDSTORM TOTAL FROM MIDNIGHT TO 7PM
Nov 13, 8:51 PM MSTSNOW 3.532 Ne Mackay, IDSTORM TOTAL FROM MIDNIGHT TO 7PM
Nov 13, 8:51 PM MSTSNOW 7.537 Ne Mackay, IDSTORM TOTAL FROM MIDNIGHT TO 7PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 140318
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
818 PM MST MON NOV 13 2006

.A VERY MOIST PACIFIC WEATHER SYSTEM WILL CONITNUE MOVING ACROSS THE
REGION TONIGHT AND TUESDAY MORNING BRINGING WIDESPREAD...HEAVY
SNOWFALL TO THE MOUNTAINS. TRAVEL OVER MOUNTAIN PASSES WILL BECOME
DIFFICULT.

IN ADDITION TO THE HEAVY MOUNTAIN SNOW...GUSTY WINDS AT THE
HIGHER ELEVATIONS COULD CREATE SOME BLOWING AND DRIFTING OF
SNOW. VALLEY LOCATIONS WILL SEE A RAIN AND SNOW MIX THIS
EVENING...FOLLOWED BY LIGHT TO MODERATE SNOW AFTER MIDNIGHT. LIGHT
TO MODERATE ACCUMULATIONS ARE EXPECTED IN SOME VALLEY LOCATIONS.

IDZ009-MTZ006-141300-
/O.CAN.KMSO.HS.W.0012.000000T0000Z-061114T1200Z/
/O.NEW.KMSO.WS.W.0012.061114T0318Z-061114T1800Z/
WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
818 PM MST MON NOV 13 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST TUESDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET...WHICH IS IN EFFECT
UNTIL 11 AM MST TUESDAY. THIS WINTER STORM WARNING REPLACES THE
HEAVY SNOW WARNING THAT WAS IN PREVIOUSLY IN EFFECT.

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET BY 11 AM TUESDAY. BELOW 5000 FEET...1 TO 3 INCHES OF
SNOW ACCUMULATIONS ARE EXPECTED. IN ADDITION...FREQUENTLY GUSTY
WINDS TO 30 MPH ARE EXPECTED. THE COMBINATION OF HEAVY SNOWFALL
AND GUSTY WINDS WILL CREATE SIGNFICIANTLY REDUCED VISIBILITIES AND
DANGEROUS TRAVEL CONDITIONS. LOST TRAIL PASS ALONG WITH THE
SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS WILL BE AMONG THE AREAS
MOST IMPACTED BY THIS EVENT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ002-140430-
/O.CAN.KMSO.HS.W.0012.000000T0000Z-061114T0600Z/
WEST GLACIER REGION-
818 PM MST MON NOV 13 2006

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING FOR THE WEST GLACIER REGION. THE SYSTEM RESPONSIBLE
FOR THE VERY HEAVY SNOWFALL HAS MOVED SOUTH OF THE AREA.

$$

MTZ043-141300-
/O.EXT.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
POTOMAC/SEELEY LAKE REGION-
818 PM MST MON NOV 13 2006

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY ABOVE 5000 FEET...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY
ABOVE 5000 FEET.

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET...WITH UP TO 1 FOOT IN THE HIGHER ELEVATIONS. IN
ADDITION... GUSTY WINDS WILL ACCOMPANY THIS STORM POTENTIALLY
CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW...ESPECIALLY
IN EXPOSED AREAS. 

$$

IDZ006-141300-
/O.EXT.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-
718 PM PST MON NOV 13 2006

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 10 AM PST TUESDAY ABOVE 5000 FEET...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 10 AM PST TUESDAY
ABOVE 5000 FEET.

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET. BELOW 5000 FEET... AN ADDITIONAL 2 TO 4 INCHES ARE
EXPECTED. IN ADDITION... GUSTY WINDS WILL ACCOMPANY THIS STORM
POTENTIALLY CREATING AREAS OF REDUCED VISIBILITY IN BLOWING
SNOW...ESPECIALLY IN EXPOSED AREAS. LOLO PASS WILL BE AMONG THE
AREAS MOST IMPACTED BY THIS EVENT.

$$

IDZ005-MTZ004-141300-
/O.EXT.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
818 PM MST MON NOV 13 2006 /718 PM PST MON NOV 13 2006/

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 11 AM MST /10 AM PST/
TUESDAY ABOVE 4000 FEET...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ TUESDAY ABOVE 4000 FEET. 

ADDITIONAL SNOW AMOUNTS OF 7 TO 9 INCHES ARE EXPECTED ABOVE 4000
FEET. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BELOW 4000 FEET. AREAS
MOST IMPACTED BY THE SNOW WILL BE SOUTH OF LOOKOUT PASS AND WEST
FACING MOUNTAIN SLOPES.

$$

IDZ010-MTZ007-141300-
/O.NEW.KMSO.SB.Y.0009.061114T0700Z-061114T1800Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
818 PM MST MON NOV 13 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM MST TUESDAY. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT TONIGHT
AND TUESDAY MORNING. IN ADDITION...FREQUENTLY GUSTY WINDS TO 30
MPH ARE EXPECTED. THE COMBINATION OF THE ACCUMULATING SNOWFALL
ALONG WITH THE GUSTING WINDS WILL CREATE REDUCED VISIBILITIES
WHICH WILL CREATE HAZARDOUS TRAVELLING CONDITIONS. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ003-005-141300-
/O.NEW.KMSO.SN.Y.0029.061114T0700Z-061114T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
818 PM MST MON NOV 13 2006

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST
TUESDAY FOR THE MISSOULA AND MISSION VALLEYS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST
TUESDAY FOR THE MISSOULA AND MISSION VALLEYS.

BANDS OF SNOW ARE EXPECTED TO DEVELOP OVER THE MISSOULA AND
MISSION VALLEYS OVER NIGHT AND PERSIST INTO THE MORNING HOURS ON
TUESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED BY
MID MORNING TUESDAY. AREAS MOST IMPACTED BY THE SNOW WILL BE
MISSOULA...RONAN...AND ST IGNATIUS. ROADS SUCH AS INTERSTATE
90...AND US HIGHWAY 93...INCLUDING THE SECTION HEADING NORTH TO
EVARO HILL...WILL ALSO BE IMPACTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HENRY
3 follow-up statements
000 
WWUS45 KMSO 140407
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
907 PM MST MON NOV 13 2006

.A VERY MOIST PACIFIC WEATHER SYSTEM WILL CONITNUE MOVING ACROSS
THE REGION TONIGHT AND TUESDAY MORNING BRINGING WIDESPREAD...
HEAVY SNOWFALL TO THE MOUNTAINS. TRAVEL OVER MOUNTAIN PASSES WILL
BECOME DIFFICULT.

IN ADDITION TO THE HEAVY MOUNTAIN SNOW...GUSTY WINDS AT THE
HIGHER ELEVATIONS COULD CREATE SOME BLOWING AND DRIFTING OF SNOW.
VALLEY LOCATIONS WILL SEE A RAIN AND SNOW MIX THIS EVENING...
FOLLOWED BY LIGHT TO MODERATE SNOW AFTER MIDNIGHT. LIGHT TO
MODERATE ACCUMULATIONS ARE EXPECTED IN SOME VALLEY LOCATIONS.

MTZ043-141300-
/O.CON.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
POTOMAC/SEELEY LAKE REGION-
907 PM MST MON NOV 13 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY ABOVE 5000 FEET...

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET...WITH UP TO 1 FOOT IN THE HIGHER ELEVATIONS. IN
ADDITION... GUSTY WINDS WILL ACCOMPANY THIS STORM POTENTIALLY
CREATING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW...ESPECIALLY
IN EXPOSED AREAS.

$$

IDZ006-141300-
/O.CON.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-
807 PM PST MON NOV 13 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY ABOVE 5000 FEET...

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET. BELOW 5000 FEET... AN ADDITIONAL 2 TO 4 INCHES ARE
EXPECTED. IN ADDITION... GUSTY WINDS WILL ACCOMPANY THIS STORM
POTENTIALLY CREATING AREAS OF REDUCED VISIBILITY IN BLOWING
SNOW...ESPECIALLY IN EXPOSED AREAS. LOLO PASS WILL BE AMONG THE
AREAS MOST IMPACTED BY THIS EVENT.

$$

IDZ005-MTZ004-141300-
/O.CON.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
907 PM MST MON NOV 13 2006 /807 PM PST MON NOV 13 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM
PST/ TUESDAY ABOVE 4000 FEET...

ADDITIONAL SNOW AMOUNTS OF 7 TO 9 INCHES ARE EXPECTED ABOVE 4000
FEET. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BELOW 4000 FEET. AREAS
MOST IMPACTED BY THE SNOW WILL BE SOUTH OF LOOKOUT PASS AND WEST
FACING MOUNTAIN SLOPES.

$$

IDZ009-MTZ006-141300-
/O.CON.KMSO.WS.W.0012.000000T0000Z-061114T1800Z/
WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
907 PM MST MON NOV 13 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY ABOVE 5000 FEET...

ADDITIONAL SNOW ACCUMULATIONS OF 7 TO 9 INCHES ARE EXPECTED ABOVE
5000 FEET BY 11 AM TUESDAY. BELOW 5000 FEET...1 TO 3 INCHES OF
SNOW ACCUMULATIONS ARE EXPECTED. IN ADDITION...FREQUENTLY GUSTY
WINDS TO 30 MPH ARE EXPECTED. THE COMBINATION OF HEAVY SNOWFALL
AND GUSTY WINDS WILL CREATE SIGNFICIANTLY REDUCED VISIBILITIES AND
DANGEROUS TRAVEL CONDITIONS. LOST TRAIL PASS ALONG WITH THE
SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS WILL BE AMONG THE AREAS
MOST IMPACTED BY THIS EVENT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ003-005-141300-
/O.EXT.KMSO.SN.Y.0029.061114T0407Z-061114T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
907 PM MST MON NOV 13 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. 

BANDS OF SNOW HAVE DEVELOPED OVER THE MISSOULA AND MISSION VALLEYS
TONIGHT. THEY ARE EXPECTED TO PERSIST INTO THE MORNING HOURS ON
TUESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED IN
THE MISSOULA VALLEY AND 1 TO 3 INCHES ARE EXPECTED IN THE MISSION
VALLEY BY TUESDAY MORNING. AREAS MOST IMPACTED BY THE SNOW WILL BE
MISSOULA...RONAN...AND ST IGNATIUS. ROADS SUCH AS INTERSTATE 90...
AND US HIGHWAY 93...INCLUDING THE SECTION HEADING NORTH TO EVARO
HILL...WILL ALSO BE IMPACTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ010-MTZ007-141300-
/O.CON.KMSO.SB.Y.0009.061114T0700Z-061114T1800Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
907 PM MST MON NOV 13 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST TUESDAY...

SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT
TONIGHT AND TUESDAY MORNING. IN ADDITION...FREQUENTLY GUSTY WINDS
TO 30 MPH ARE EXPECTED. THE COMBINATION OF THE ACCUMULATING
SNOWFALL ALONG WITH THE GUSTING WINDS WILL CREATE REDUCED
VISIBILITIES WHICH WILL CREATE HAZARDOUS TRAVELLING CONDITIONS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KMSO 141006
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
306 AM MST TUE NOV 14 2006

IDZ005-006-MTZ004-141115-
/O.CAN.KMSO.HS.W.0012.000000T0000Z-061114T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-
306 AM MST TUE NOV 14 2006 /206 AM PST TUE NOV 14 2006/

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING. 

STEADY SNOW HAS ENDED WITH SCATTERED SNOW SHOWERS CONTINUING
THROUGH THE MORNING HOURS. LOCAL ACCUMULATIONS UP TO 2 INCHES ARE
STILL POSSIBLE WITH MORE PERSISTENT SHOWERS.


$$

IDZ009-141115-
/O.CAN.KMSO.WS.W.0012.000000T0000Z-061114T1800Z/
WESTERN LEMHI COUNTY-
306 AM MST TUE NOV 14 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING.

STEADY SNOW HAS ENDED OR WILL END SOON WITH SCATTERED SNOW 
SHOWERS CONTINUING THROUGH THE MORNING HOURS. LOCAL ACCUMULATIONS
UP TO 2 INCHES ARE STILL POSSIBLE WITH MORE PERSISTENT SHOWERS.

$$

IDZ010-141115-
/O.CAN.KMSO.SB.Y.0009.000000T0000Z-061114T1800Z/
EASTERN LEMHI COUNTY-
306 AM MST TUE NOV 14 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

SCATTERED SNOW SHOWERS ARE STILL EXPECTED THIS MORNING WITH ONLY
LOCAL ACCUMULATIONS UP TO AN INCH.

$$

MTZ003-005-141115-
/O.CAN.KMSO.SN.Y.0029.000000T0000Z-061114T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
306 AM MST TUE NOV 14 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

STEADY SNOW HAS ENDED OR WILL END SOON WITH SCATTERED SNOW
SHOWERS CONTINUING THROUGH THE MORNING HOURS. LOCAL ACCUMULATIONS
UP TO AN INCH ARE STILL POSSIBLE.

$$

MTZ043-141500-
/O.EXT.KMSO.HS.W.0012.000000T0000Z-061114T1500Z/
POTOMAC/SEELEY LAKE REGION-
306 AM MST TUE NOV 14 2006

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 8 AM MST THIS MORNING 
ABOVE 5000 FEET...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 8 AM MST THIS
MORNING ABOVE 5000 FEET. 

ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE
5000 FEET...WITH UP TO 6 INCHES OVER THE HIGHER ELEVATIONS.

IN ADDITION... GUSTY WINDS WILL CREATE AREAS OF REDUCED
VISIBILITY IN BLOWING SNOW...ESPECIALLY IN EXPOSED AREAS.

$$

MTZ006-141500-
/O.EXT.KMSO.WS.W.0012.000000T0000Z-061114T1500Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
306 AM MST TUE NOV 14 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM MST THIS
MORNING ABOVE 5000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE
5000 FEET THIS MORNING...WHILE AREAS BELOW 5000 FEET MAY STILL
SEE 1 TO 2 INCHES OF NEW SNOW ACCUMULATIONS.

IN ADDITION...GUSTY WINDS WILL CREATE AREAS OF REDUCED
VISIBILITIES AND BLOWING SNOW. LOST TRAIL PASS ALONG WITH THE
SOUTHERN BITTERROOT AND SAPPHIRE MOUNTAINS WILL BE AMONG THE AREAS
MOST IMPACTED BY THIS EVENT.

$$

MTZ007-141500-
/O.EXT.KMSO.SB.Y.0009.000000T0000Z-061114T1500Z/
BUTTE/BLACKFOOT REGION-
306 AM MST TUE NOV 14 2006

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM MST
THIS MORNING...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM
MST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BY THIS
MORNING.

IN ADDITION...GUSTY WINDS WILL CREATE AREAS OF REDUCED
VISIBILITIES.

$$
000 
WWUS45 KMSO 141441
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
741 AM MST TUE NOV 14 2006

MTZ043-141545-
/O.EXP.KMSO.HS.W.0012.000000T0000Z-061114T1500Z/
POTOMAC/SEELEY LAKE REGION-
741 AM MST TUE NOV 14 2006

...HEAVY SNOW WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HEAVY SNOW WARNING FOR THE HIGHER ELEVATIONS OF THE POTOMAC
SEELEY LAKE REGION WILL EXPIRE AT 8 AM MST THIS MORNING. LOCAL
SNOW BANDS WILL CONTINUE THROUGH THE MORNING HOURS...BUT
ACCUMULATIONS WILL BE SPOTTY.

$$

MTZ006-141545-
/O.EXP.KMSO.WS.W.0012.000000T0000Z-061114T1500Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
741 AM MST TUE NOV 14 2006

...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WINTER STORM WARNING FOR THE HIGHER TERRAIN OF THE BITTERROOT
AND SAPPHIRE MOUNTAINS WILL EXPIRE AT 8 AM MST THIS MORNING. LOCAL
SNOW BANDS WILL CONTINUE THROUGH THE MORNING HOURS...BUT
ACCUMULATIONS WILL BE SPOTTY.

$$

MTZ007-141545-
/O.EXP.KMSO.SB.Y.0009.000000T0000Z-061114T1500Z/
BUTTE/BLACKFOOT REGION-
741 AM MST TUE NOV 14 2006

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 8 AM MST THIS
MORNING...

THE SNOW AND BLOWING SNOW ADVISORY FOR THE BUTTE BLACKFOOT REGION WILL
EXPIRE AT 8 AM MST THIS MORNING. LOCAL SNOW BANDS WILL CONTINUE
THROUGH THE MORNING HOURS...BUT ACCUMULATIONS WILL BE SPOTTY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 13, 6:06 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 13, 6:06 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
606 PM MST MON NOV 13 2006

.DISCUSSION...JUST UPDATED ALL PRODUCTS TO REMOVE THE WIND
ADVISORIES AND WARNINGS. PLANNING ON ISSUING ANOTHER UPDATE BY 8
PM TO RECONFIGURE THE CURRENT HOST OF WINTER WEATHER PRODUCTS TO
PREPARE FOR THE NEXT WAVE THAT IS EXPECTED FROM THIS SYSTEM. HERE
IS WHAT TO EXPECT FOR THE REMAINDER OF THE NIGHT THROUGH MID DAY
TUESDAY.

EXPECTING FOR INITIAL FRONTAL BOUNDARY TO CONTINUE TO SLOWLY PUSH
SOUTHEAST DURING THE OVERNIGHT. ADDITIONAL HEAVY SNOWFALL IS
EXPECTED IN THE MOUNTAINS. WILL LIKELY EXTEND ALL HEAVY SNOW
WARNINGS THAT ARE IN EFFECT SOUTH OF US HIGHWAY 2 UNTIL 11 AM
TUESDAY. WINDS ACROSS THE MAJORITY OF THE AREA ARE EXPECTED TO
REMAIN WELL BELOW ADVISORY AND WARNING CRITERIA...WITH THE
EXEPTION POSSIBLY BEING SW MONTANA WHERE THE PRESSURE GRADIENTS
ARE EXPECTED TO INTENSIFY. STRONGLY CONSIDERING COVERTING THE
HEAVY SNOW WARNINGS FOR THE WESTERN HALF OF LEMHI
COUNTY AND BITTERROOT/SAPPHIRE MOUNTAINS TO A WINTER STORM
WARNING. WILL PROBABLY LEAVE THE MISSION MOUNTAINS AND THE SWAN
RANGE AS A HEAVY SNOW WARNING. AM ALSO ON THE FENCE WITH ISSUING A
SNOW AND BLOWING SNOW ADVISORY FOR SILVERBOW AND DEER LODGE
COUNTIES FOR AFTER MIDNIGHT. EVEN THOUGH I AM THINKING THAT THEY
WILL ONLY SEE 1-3 INCHES OF SNOW OVERNIGHT...I AM THINKING THAT
THE GUSTY WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING
CONDITIONS WITH THE REDUCED VISIBILITIES.

SO...PREPARE FOR MORE ZONE AND WARNING UPDATES OVER THE NEXT
COUPLE OF HOURS. WILL ISSUE ANOTHER DISCUSSION WHEN ALL IS SAID
AND DONE.

&&

AVIATION...WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN WILL REDUCE
VISIBILITIES AND LOWER CLOUD CEILINGS OVER THE ENTIRE AREA
TODAY. MOUNTAINS AND PASSES WILL BE OBSCURED. ALSO...GUSTY
SOUTHWEST WINDS ARE EXPECTED AS A LOW LEVEL JET MOVES ACROSS THE
AREA FROM THE WEST. PLEASE SEE APPROPRIATE TAFS AND TWEBS.

&&

.PREV DISCUSSION...NUMEROUS WINTER WEATHER HIGHLIGHTS CONTINUE
THIS EVENING AND TONIGHT. A STRONG 140 KNOT JET CONTINUES TO PUSH
THROUGH CENTRAL IDAHO AND WEST CENTRAL MONTANA THIS EVENING. THIS
JET ACCOMPANIED WITH AN ASSOCIATED SHORT WAVE WILL COMBINE WITH
ABUNDANT PACIFIC MOISTURE TO PRODUCE GOOD OROGRAPHICALLY ENHANCED
SNOWS IN THE NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA
MOUNTAINS OVERNIGHT TONIGHT. SNOW IN EXTREME NORTHWEST MONTANA HAS
DIMINISHED CONSIDERABLY THIS AFTERNOON. ALTHOUGH LIGHT
ACCUMULATIONS ARE STILL POSSIBLE I HAVE CANCELED THE HEAVY SNOW
WARNING. THE WEATHER SYSTEM WILL MOVE SOUTHEAST OF THE REGION
OVERNIGHT WITH SIGNIFICANT ACCUMULATIONS DECREASING FROM NORTH TO
SOUTH BY LATE TONIGHT.

UPPER LEVEL TROUGHING WILL GIVE WAY TO A BUILDING AREA OF HIGH
PRESSURE ON TUESDAY. WIDELY SCATTERED OROGRAPHICALLY INDUCED SNOW
SHOWERS WILL PERSIST THROUGHOUT THE DAY HOWEVER THESE SHOWERS WILL
BE LIGHT WITH ONLY TRACE AMOUNTS OF ACCUMULATING PRECIPITATION.
FORECAST MODELS CONTINUE TO INDICATE A PUSH OF COLD CANADIAN AIR ACROSS
THE CONTINENTAL DIVIDE WEDNESDAY MORNING. SINGLE DIGIT LOW
TEMPERATURES IN AND AROUND THE BUTTE AREA APPEAR LIKELY AT THIS
TIME.

WEDNESDAY NIGHT THROUGH MONDAY WILL BE DOMINATED BY A PROGRESSIVE
ZONAL (WEST TO EAST) FLOW OVER THE INTER MOUNTAIN WEST. MODELS HINT
AT SOME SHORT WAVE RIDGING BETWEEN SYSTEMS THROUGH THIS TIME FRAME...BUT
CONTINUE TO PASS ENERGY THROUGH THESE RIDGES. THEREFORE THE
FORECAST WILL KEEP SHOWERS IN THE FORECAST THROUGH THE PERIOD WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 5 AM MST TUESDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION.

     HEAVY SNOW WARNING UNTIL 11 PM MST THIS EVENING FOR LOWER CLARK
     FORK REGION-WEST GLACIER REGION.

ID...HEAVY SNOW WARNING UNTIL 5 AM MST /4 AM PST/ TUESDAY FOR
     SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY.

     HEAVY SNOW WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET
     FOR NORTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...HENRY
LONG TERM....DICKERSON
AVIATION...WHITMORE
Hazardous weather outlook, Nov 13, 5:30 PM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
530 PM MST MON NOV 13 2006

IDZ005>009-MTZ001>004-006-043-140400-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
530 PM MST MON NOV 13 2006 /430 PM PST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM PST TUESDAY FOR
     SOUTHERN CLEARWATER MOUNTAINS
   HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
     ABOVE 4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS
   HEAVY SNOW WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
     ABOVE 4000 FEET FOR KOOTENAI/CABINET REGION...LOWER CLARK
     FORK REGION
   HEAVY SNOW WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
     FOR WEST GLACIER REGION
   HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM MST TUESDAY FOR
     WESTERN LEMHI COUNTY...BITTERROOT/SAPPHIRE
     MOUNTAINS...POTOMAC/SEELEY LAKE REGION

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFWSWMSO  /WWUS45 KMSO/

.DAY ONE...TONIGHT

A STRONG...WET PACIFIC WEATHER SYSTEM WILL CONTINUE TO MOVE THROUGH
THE AREA BRINGING HEAVY SNOWFALL TO THE MOUNTAINS. PLEASE SEE WINTER
WEATHER HIGHLIGHTS (GTFWSWMSO) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE FIRST SYSTEM DEPARTS THE AREA EARLY TUESDAY...ANOTHER PACIFIC
STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE REGION ON
WEDNESDAY AND THURSDAY. SNOW LEVELS WILL RISE CONSIDERABLY. ABUNDANT
RAIN WITH THIS SYSTEM OVER THE RECENT HEAVY SNOWFALL MAY PRODUCE
HYDROLOGICAL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ010-MTZ005-007-140400-
EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
530 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE AREA ON TODAY AS A STRONG...WET
PACIFIC STORM CONTINUES TO MOVE ACROSS THE AREA. LIGHT
ACCUMULATIONS ARE POSSIBLE. THE TOWN OF SALMON...IDAHO AS WELL AS
MCDONALD PASS...NORTH OF BUTTE...MAY BE IMPACTED. WINDS WILL AGAIN
BECOME GUSTY AFTER MIDNIGHT...THEREFORE BLOWING AND DRIFTING SNOW
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE INTERMITTENT SNOW WILL TAPER OFF BY EARLY TUESDAY.
HOWEVER...ANOTHER STRONG PACIFIC SYSTEM WITH MUCH WARMER AIR WILL
MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY BRINGING MORE
MOUNTAIN SNOW AND VALLEY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/MISSOULA

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 8:18 PM MSTSnow and Blowing Snow AdvisoryMSODeer Lodge, Granite, Powell, Silver Bow12 hr
Nov 13, 8:18 PM MSTSnow AdvisoryMSOFlathead, Lake, Missoula, Ravalli, Sanders7 hr
Nov 14, 2:06 PM MSTWind AdvisoryMSOClearwater, Idaho33 hr

Nearby

Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.